# SDR WVBA2001007

- Difficulty date: January 29, 2001
- Submitted: February 14, 2001
- Operation: Air carrier
- Aircraft: N59829
- Make and model: Piper PA-31-350
- Aircraft serial: 317652081
- Engine: Lyc TIO540*
- Propeller: Mcauly B3DF36C526
- System (JASC): 2140 · Heating System
- Part: Combustion Liner
- Part number: FR65D793EL
- Part serial: A98020014
- Condition: Failed
- Location: Heater
- Part time: 2,804 hours
- Component: Heater, Electrosys
- Component part number: B4500
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED FRONT COMBUSTION HEATER INOPERATIVE.  IT WAS DISCOVERED THAT THE HEATER CONBUSTION CAN HAD A HOLE IN THE REAR OF THE CAN, AFT OF THE EXHAUST.  UNIT WAS REMOVED FROM SERVICE.  IT IS SUSPECT THAT IMPROPER COOL DOWN PROCEDURES LED TO PREMATURE CAN FAILURE.
